Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 77, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 23, 2017, 10:05 PM EDT for Florence County, Marion County, South Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2017, 10:05 PM EDT (02:05 UTC)
- Expired
- Aug 23, 2017, 10:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Florence County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 107 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 10:12 PM EDT | TSTM WND DMG | 2 Ese Fendall, SC | TREE IN ROADWAY. CLAUSSEN AND BROOKHAVEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WUUS52 KILM 240205
SVRILM
SCC041-067-240230-
/O.NEW.KILM.SV.W.0077.170824T0205Z-170824T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
1005 PM EDT WED AUG 23 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central Florence County in northeastern South Carolina...
Northwestern Marion County in northeastern South Carolina...
* Until 1030 PM EDT
* At 1004 PM EDT, a severe thunderstorm was located over Friendfield,
or 10 miles north of Lake City, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
* Locations impacted include...
Marion, Lake City, Pamplico, Hyman, Hannah, Effingham, Brittons
Neck, Gresham, Friendfield, Claussen, New Hope, Evergreen,
Scranton, Coward, Lake City Community Hospital and Carolinas
Hospital System - Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 7986 3421 7932 3400 7933 3397 7934
3395 7933 3389 7933 3387 7983 3389 7985
3388 7988
TIME...MOT...LOC 0204Z 257DEG 33KT 3401 7970
HAIL...0.88IN
WIND...60MPH
$$
TRA2 follow-up statements
258
WWUS52 KILM 240218
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1018 PM EDT WED AUG 23 2017
SCC041-067-240230-
/O.CON.KILM.SV.W.0077.000000T0000Z-170824T0230Z/
Florence SC-Marion SC-
1018 PM EDT WED AUG 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL FLORENCE AND NORTHWESTERN MARION COUNTIES...
At 1017 PM EDT, a severe thunderstorm was located over Friendfield,
or 11 miles northeast of Lake City, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage trees and power lines.
Locations impacted include...
Marion, Pamplico, Gresham, Hyman, Friendfield, New Hope, Brittons
Neck, Evergreen, Claussen, Coward and Carolinas Hospital System -
Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3411 7971 3421 7932 3400 7933 3397 7934
3395 7933 3389 7933 3391 7968 3399 7977
TIME...MOT...LOC 0217Z 257DEG 27KT 3401 7966
HAIL...0.88IN
WIND...60MPH
$$
TRA571
WWUS52 KILM 240229
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1029 PM EDT WED AUG 23 2017
SCC041-067-240239-
/O.EXP.KILM.SV.W.0077.000000T0000Z-170824T0230Z/
Florence SC-Marion SC-
1029 PM EDT WED AUG 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLORENCE AND
NORTHWESTERN MARION COUNTIES WILL EXPIRE AT 1030 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3411 7971 3421 7932 3400 7933 3397 7934
3395 7933 3389 7933 3391 7968 3399 7977
TIME...MOT...LOC 0229Z 257DEG 33KT 3401 7968
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:12 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 23, 9:12 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 912 PM EDT Wed Aug 23 2017 .SYNOPSIS... An approaching cold front will bring thunderstorms tonight through Thursday, some of which may be strong. Canadian high pressure will bring an early fall feel Friday and through the weekend. We will be watching the tropics for possible development of low pressure off the Southeast coast early next week. && .NEAR TERM /THROUGH THURSDAY/... As of 915 PM Wednesday...The big convective line is weakening slightly as it approaches the coast of SE North Carolina. Ingesting the very humid but slightly cooler (and therefore initially capped) boundary layer is likely responsible for the storms' recent behavior. Although weaker, they should continue to sag southeastward and to the beaches in the next hour. Heavy rainfall, gusty winds, and frequent lightning are all expected. Redevelopment of storms off to the west from Marion and Johnsonville, SC all the way back through Timmonsville and Camden is a bit healthier than I would have thought two hours ago. Surface parcels are heavily capped back in this region, but recent SPC mesoanalysis graphics indicate central and eastern South Carolina is coming under the influence of a 250 mb jet streak located over the Mid-Atlantic region. Upper level divergence located within the right-entrance region of this jet is probably helping lift elevated parcels starting in the 5000-1000 foot AGL range. There's no reason to expect this activity to dissipate given its disconnect from the boundary layer and the likely persistence of the upper level pattern. Likely (60-70 percent) PoPs have been expanded across a good portion of eastern South Carolina through early Thursday morning. Discussion from 730 PM follows... A synoptic cold front across central North Carolina extends from Greenville, NC to Fayetteville to near Charlotte and is dropping southward. A large cluster of thunderstorms has developed just ahead of the boundary, taking advantage of uncapped surface-based CAPE of 2500 J/kg. Precipitable water values near 2.0 inches normally doesn't coexist with large DCAPE values, but in this case just large enough temp-dewpoint spreads exist above the boundary layer to support DCAPE as large as 1300 J/kg -- leading to the gusty winds we have seen in today's storms. A gust to 55 mph was measured at the ASOS in Lumberton, NC, and trees were blown down in Dillon, SC. Evolution of this event through the evening is shown very well on the last few HRRR runs as well as the 18Z NAM. A massed-line of storms should work down into Wilmington and the Cape Fear region by late evening, joined by scattered showers and storms across the Myrtle Beach area. One weak upper level vort max is supporting our current storms, but a second vort digging across eastern Tennessee and western North Carolina later tonight may begin to back the mean flow just enough late tonight to cause activity to cease its eastward progress and hang up across the coastal waters and perhaps the coastal counties as well. On this latest update PoPs were increased to 70-100 percent for SE North Carolina, with QPF raised to 1+ inches in spots. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 300 PM Wednesday...Some cooler and drier air will be filtering in Thursday night from the northwest behind slow moving cold frontal boundary. A little rain may linger along the coast due to the later arrival of the drying. By Friday the front will stall just far enough south for a rain-free day as a sprawling, cool season-like 1025mb high is centered over the Great Lakes. This high will show little to no movement Friday night. The movement of the front, if any will thus be determined by any potential low pressure development off of JAX. This could also lead to a coastal increase in moisture. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday...A stationary front will be located well offshore and S of the area Sat with an area of low pressure positioned on the front, but well offshore. High pressure will be ridging across the Carolinas from New England. The pressure gradient between these two features will keep a fairly brisk NE wind in place across the Forecast Area through the weekend. This will ensure the cool air is continually reinforced and highs during the weekend should only be in the lower to mid 80s and this will be coupled with comfortable humidity levels. Model profiles continue to be quite dry with precipitable water values below climatological normals and thus will not include any mention of a shower or thunderstorm during the weekend. This pattern looks to hold through Sun. The flow becomes more onshore and the column begins to moisten Mon and Tue. There may also be some mid- level shortwave energy impinging on the area from the SW. Will paint more in the way of cloudiness as a wedge likely sets up and introduce the potential for some showers and perhaps a thunderstorm. The probabilities for precipitation will be highest at the coast. The heat is not to be found, even early to the middle of next week with highs only in the lower to mid 80s. Lows will be in the mid 60s to near 70 through the period. As a caveat, we will be watching the tropics early next week to see if a weak disturbance is able to develop somewhere off the SE coast. Confidence in any development is very low as is its eventual track. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 00Z...A large cluster of thunderstorms across the Coastal Plain will move east-southeast toward the coast this evening. Storms should reach the ILM and CRE airports between 02-03Z, and perhaps MYR around 04Z. Gusty winds and visibility falling to MVFR (or even briefly IFR) in heavy rainfall are expected. Current thunderstorms should move away from the FLO and LBT airports, but we are watching for showers and weaker embedded thunderstorms to redevelop and affect the interior Coastal Plain through 04Z. All this convection is the result of a cold front plowing southeastward into a hot and unstable airmass across the eastern Carolinas. The front should reach the South Carolina border early Thursday morning between 09-13Z, with winds shifting more northwesterly at the LBT, ILM, and possibly FLO airports. This could also allow IFR stratus to develop just before daybreak. Thursday afternoon's seabreeze should turn winds back onshore, with converging low- level winds leading to another round of showers and t-storms Thursday afternoon, particularly near the coast. Extended Outlook...Showers and t-storms Thursday associated with a cold front could produce localized IFR conditions. Most showers and storms will push offshore Thursday night into Friday. MVFR ceilings could linger, especially near the coast Friday. && .MARINE... NEAR TERM /THROUGH THURSDAY/... As of 915 PM Wednesday...Storms are moving rapidly toward the beaches of SE North Carolina. They are weakening but are still capable of producing some hefty wind gusts as they move offshore. Please reference the latest Marine Weather Statement for details. Additional storms are developing across central and eastern South Carolina and will likely affect the areas south of Cape Fear closer to midnight and into the early hours of Thursday morning. No changes have been made to synoptic forecast reasoning through the night. Discussion from 730 PM follows... A cold front currently across central North Carolina is moving southeastward and should reach Cape Fear by daybreak Thursday. Steady southwesterly winds around 15 knots ahead of the front should become disturbed by late evening as a large line of thunderstorms across the interior Coastal Plain moves out across the waters. Variable wind gusts in and near these storms should settle down to a weaker, more westerly average wind after midnight. Mariners planning to be out on the waters, especially north of Myrtle Beach, should closely watch these storms now through midnight. SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 300 PM Wednesday...Cold front comes through early Thursday night turning winds to the NE by midnight. The NE to E winds will last for the remainder of the period as a large area of high pressure sits centered over the Great Lakes and the front remains stalled to our south. Low pressure developing on the boundary off NE FL coast gradually should pinch the gradient and allow for a slow building of wind and seas. LONG TERM /SATURDAY THROUGH MONDAY/... As of 300 PM Wednesday...Persistent and brisk NE winds will likely require a Small Craft Advisory for much of the period. The tightening pressure gradient will be the result of high pressure ridging down into the Carolinas from the N and an offshore front and area of low pressure. NE winds will be around 25 kt for much of the period. Seas will be 5 to 7 ft and perhaps up to 8 ft by Mon. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...RJD NEAR TERM...TRA SHORT TERM...MBB LONG TERM...RJD AVIATION...TRA
Hazardous weather outlook, Aug 23, 3:38 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 338 PM EDT Wed Aug 23 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241945- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 338 PM EDT Wed Aug 23 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe weather tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-241945- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 338 PM EDT Wed Aug 23 2017 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-241945- Coastal Horry-Coastal Georgetown- 338 PM EDT Wed Aug 23 2017 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-241945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 338 PM EDT Wed Aug 23 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe weather tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small craft advisory conditions are possible Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 23, 8:41 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
841 PM EDT WED AUG 23 2017
NCZ096-099-105-107-109-110-SCZ053-054-240145-
Inland New Hanover NC-Inland Brunswick NC-Columbus NC-
Inland Pender NC-Bladen NC-Coastal Brunswick NC-Inland Horry SC-
Coastal Horry SC-
841 PM EDT WED AUG 23 2017
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...
SOUTHWESTERN PENDER...SOUTHEASTERN BLADEN...BRUNSWICK...COLUMBUS AND
NORTHEASTERN HORRY COUNTIES UNTIL 945 PM EDT...
At 841 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rowan to Goretown. Movement was southeast
at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Myrtle Beach, Leland, Shallotte, Sunset Beach, Holden Beach,
Ocean Isle Beach, Little River, Cherry Grove Inlet, Little River
Entrance, North Myrtle Beach Airport, Iredell, Rowan, Carolina
Shores, Tabor City, Loris, Calabash, Bethel, Lake Waccamaw, Northwest
and Sandyfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3390 7835 3381 7870 3406 7904 3459 7829
3455 7825 3456 7825 3458 7823 3439 7776
TIME...MOT...LOC 0041Z 295DEG 25KT 3454 7825 3403 7883
JDWSpecial weather statement, Aug 23, 8:44 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
844 PM EDT WED AUG 23 2017
SCZ039-240130-
Williamsburg SC-
844 PM EDT WED AUG 23 2017
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL WILLIAMSBURG COUNTY
UNTIL 930 PM EDT...
At 843 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, or 10 miles east of Kingstree, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hemingway, Warsaw, Nesmith, Morrisville, Henry, Indiantown, Outland
and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3363 7976 3373 7973 3378 7934 3373 7937
3369 7941 3365 7942 3354 7947 3352 7950
3350 7954 3348 7955
TIME...MOT...LOC 0043Z 273DEG 20KT 3366 7964
JDWSpecial weather statement, Aug 23, 9:00 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
900 PM EDT WED AUG 23 2017
SCZ033-053-240145-
Inland Horry SC-Marion SC-
900 PM EDT WED AUG 23 2017
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN HORRY AND EASTERN
MARION COUNTIES UNTIL 945 PM EDT...
At 859 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rains, or near Marion, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Mullins, Horry, Loris, Galivants Ferry, Zion, Pee Dee
Crossroads, Gapway, Rains, Bayboro, Allsbrook, Green Sea, Adrian,
Aynor, Nichols and Carolinas Hospital System - Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3410 7946 3427 7934 3420 7895 3411 7885
3376 7921
TIME...MOT...LOC 0059Z 283DEG 34KT 3412 7932
JDWSpecial weather statement, Aug 23, 9:40 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
940 PM EDT WED AUG 23 2017
SCZ024-032-033-240230-
Marion SC-Florence SC-Dillon SC-
940 PM EDT WED AUG 23 2017
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...
SOUTHWESTERN DILLON AND NORTHWESTERN MARION COUNTIES UNTIL 1030 PM
EDT...
At 940 PM EDT, Doppler radar was tracking a strong thunderstorm over
Francis Marion University, or near Florence, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Florence, Marion, Latta, Quinby, Sellers, Blue Brick, Mars Bluff,
Francis Marion University, Floydale, Claussen, Evergreen, Carolinas
Hospital System, Mcleod Regional Medical Center, Carolinas Hospital
System - Marion, Carolinas Hospital System - Cedar Tower and Health
South Rehabilitation Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3425 7976 3430 7973 3429 7968 3431 7967
3430 7963 3431 7962 3434 7932 3400 7933
3397 7934 3396 7933 3393 7933 3409 7978
3425 7980
TIME...MOT...LOC 0140Z 278DEG 17KT 3417 7967
JDWSpecial weather statement, Aug 23, 9:44 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
944 PM EDT WED AUG 23 2017
NCZ099-109-SCZ053-054-240230-
Inland Brunswick NC-Columbus NC-Inland Horry SC-Coastal Horry SC-
944 PM EDT WED AUG 23 2017
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL BRUNSWICK...SOUTHERN
COLUMBUS AND CENTRAL HORRY COUNTIES UNTIL 1030 PM EDT...
At 944 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goretown, or 16 miles northwest of Little River, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Little River, North Myrtle Beach
Airport, Iredell, Carolina Shores, Tabor City, Loris, Bethel, Hickory
Grove, Freeland, Adrian, Nakina, Exum, Bughill, Longwood, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee and Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3395 7911 3423 7893 3424 7834 3392 7855
3390 7860 3388 7858 3384 7861 3380 7871
3373 7883
TIME...MOT...LOC 0144Z 281DEG 15KT 3407 7879
JDWSpecial weather statement, Aug 23, 9:58 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
958 PM EDT WED AUG 23 2017
SCZ032-033-039-240230-
Marion SC-Williamsburg SC-Florence SC-
958 PM EDT WED AUG 23 2017
...SPECIAL WEATHER STATEMENT FOR FLORENCE...WEST CENTRAL MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 1030 PM EDT...
At 957 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Hope, or 7 miles northwest of Lake City, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Florence, Lake City, Timmonsville, Johnsonville, Pamplico, Hemingway,
Sardis, Hyman, Hannah, Effingham, Poston, Brittons Neck, Indiantown,
Gresham, Friendfield, New Hope, Evergreen, Kingsburg, Scranton and
Coward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 7989 3401 7991 3403 7997 3416 7995
3420 7989 3400 7932 3397 7934 3395 7933
3375 7935 3371 7940 3366 7942 3385 7990
3389 7988 3389 7995 3395 7997
TIME...MOT...LOC 0157Z 269DEG 25KT 3396 7981
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:44 PM EDT | Special Weather Statement | ILM | Williamsburg | 46 min |
| Aug 23, 9:00 PM EDT | Special Weather Statement | ILM | Marion | 45 min |
| Aug 23, 9:04 PM EDT | Special Marine Warning | ILM | 86 min | |
| Aug 23, 9:17 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 22 min |
| Aug 23, 9:40 PM EDT | Special Weather Statement | ILM | Marion | 50 min |
| Aug 23, 9:44 PM EDT | Special Weather Statement | ILM | Horry | 46 min |
| Aug 23, 9:58 PM EDT | Special Weather Statement | ILM | Florence | 32 min |
| Aug 23, 10:21 PM EDT | Special Marine Warning | ILM | 84 min | |
| Aug 23, 10:33 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 42 min |
| Aug 23, 11:00 PM EDT | Special Weather Statement | ILM | Horry | 45 min |
| Aug 23, 11:07 PM EDT | Areal Flood Advisory | ILM | Dillon, Horry, Marion | 3 hr |
| Aug 23, 11:14 PM EDT | Special Weather Statement | ILM | Florence | 46 min |
| Aug 23, 11:52 PM EDT | Special Weather Statement | ILM | Horry | 38 min |
| Aug 23, 11:59 PM EDT | Areal Flood Advisory | ILM | Florence, Horry, Marion | 2 hr |
| Aug 24, 12:34 AM EDT | Areal Flood Advisory | ILM | Horry | 86 min |
| Aug 24, 7:11 PM EDT | Special Weather Statement | ILM | Dillon | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.